Alert archive / Arizona / Excessive Heat Warnings in 2011
Excessive Heat Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this excessive heat warning at Aug 24, 2011, 3:00 AM MST for Coconino County, Gila County, Yavapai County, Arizona. It took effect at Aug 24, 2011, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2011, 3:00 AM MST (10:00 UTC)
- In effect from
- Aug 24, 2011, 10:00 AM MST
- Expired
- Aug 24, 2011, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 51 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 10.0 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4405 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this excessive heat warning went out at Aug 23, 3:30 PM MST, 11 hours 30 minutes earlier.
Area forecast discussion, Aug 23, 3:30 PM MST, 11 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST TUE AUG 23 2011 .SYNOPSIS...DAYTIME TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL THROUGH WEDNESDAY...ESPECIALLY ACROSS AREAS BELOW 4000 FEET. MOST OF NORTHERN ARIZONA WILL SEE ISOLATED AFTERNOON AND EVENIGN THUNDERSTORMS THROUGH WEDNESDAY...WITH THE WHITE MOUNTAINS SEEING SCATTERED COVERAGE. THUNDERSTORM CHANCES WILL SLOWLY INCREASE STARTING THURSDAY ACROSS THE NORTHLAND. && .DISCUSSION... TODAYS HEAT WARNING FOR THE LOWER ELEVATIONS OF YAVAPAI AND NORTHERN GILA COUNTY LOOKS LIKE A GOOD MOVE. WE WILL CONTINUE THE HEAT WATCH VALID FOR THE SAME AREA WEDENSDAY...AND LET THE NEXT SHIFT REVIEW TODAYS ACTUAL HIGHS TO SEE IF AN EXPANSION / UPGRADE IS NEEDED. WIDELY SCATTERED CONVECTION IS ONGOING THIS AFTERNOON ACROSS AREAS ABOVE 6500 FEET. MOST OF IT IS WEAK WITH LIGHT PRECIP AMOUNTS AND GUSTY SURFACE WINDS. THE WHITE MOUNTAINS ARE SEEING BETTER COVERAGE AND STORM INTENSITY. STORM COVERAGE SHOULD DECREASE AFTER SUNSET. WE EXPECT A SIMILAR PATTERN OF THUNDERSTORMS COVERAGE TOMORROW AS MID LEVEL STREAMLINES SHOW THE HIGH PRESSURE CENTER TO MOVE FROM ARIZONA SLOWLY NORTHEASTWARD. MODELS SOUNDING ACROSS COCONINO AND YAVAPAI COUNTIES ARE STILL VERY DRY IN THE BOUNDARY LAYER THOUGH AND EXPECT MORE GUSTY WINDS AND LESS RAINFALL FROM STORMS IN WESTERN ARIZONA. THURSDAY THROUGH SATURDAY...MID LEVEL STREAMLINES BECOME SOUTH TO SOUTHEAST ON THURSDAY AND CONTINUE AT THESE DIRECTIONS MORE OR LESS THROUGH SATURDAY. WHILE SPEEDS ARE STILL AROUND 5-10 KNOTS...THE DURATION OF FLOW SHOULD BRING INCREASING MIXING RATIOS BELOW 10000 FT TO THE ENTIRE AREA. WHILE POPS ARE UP ONLY A FEW POINTS...AREAS WEST OF HIGHWAY 89A AND I-17 SHOULD HAVE A GREATER CHANCE OF SEEING MEANINGFUL RAINFALL. SUNDAY THROUGH TUESDAY...THERE ARE HINTS THAT DRIER MORE STABLE AIR MAY WORK INTO WESTERN ARIZONA STARTING SUNDAY AND TRENDED POPS DOWNWARD WEST OF A LINE FROM PAGE TO PRESCOTT...WITH NEAR CLIMO POPS FOR THE MOGOLLWON RIM AND WHITE MOUNTAINS. && .FGZ WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING TODAY FROM 10 AM MST TO 8 PM MST FOR AZZ018-037 BELOW 4000 FEET. EXCESSIVE HEAT WATCH WEDNESDAY FROM 10 AM MST TO 8 PM MST FOR AZZ018-037 BELOW 4000 FEET. && PUBLIC..................DL AVIATION/FIRE WEATHER...TEC FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Aug 23, 8:36 AM MST, 18 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 836 AM MST TUE AUG 23 2011 AZZ004>018-037>040-240715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 836 AM MST TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT MAX TEMPERATURES WILL BE WELL ABOVE AVERAGE TODAY...AND AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR ELEVATION BELOW 4000 FEET IN YAVAPAI AND NORTHERN GILA COUNTIES. THE WHITE MOUNTAINS AREA SHOULD SEE SCATTERED THUNDERSTORMS...WITH SOME STORMS PRODUCING BRIEF HEAVY RAIN AND SMALL HAIL. THE WALLOW AND LOCUST BURN AREAS HAVE A MODERATE RISK OF FLOODING. ELSEWHERE...ONLY ISOLATED STORMS ARE FORECAST...WITH STRONG OUTFLOW WINDS AND LIGHTNING THE MAIN HAZARDS. THE SCHULTZ BURN AREA HAS A LOW RISK DUE OF FLOODING TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ABOVE NORMAL TEMPERATURES AND BELOW NORMAL THUNDERSTORM ACTIVITY WILL CONTINUE WEDNESDAY...AND AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR LOW ELEVATION PORTIONS OF YAVAPAI AND NORTHERN GILA COUNTIES. THURSDAY THROUGH MONDAY...SOUTHERLY FLOW WILL SLOWLY BRING INCREASING THUNDERSTORM ACTIVITY AND DECREASING TEMPERATURES TO NORTHERN ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 2:08 PM MST | Areal Flood Advisory | FGZ | Apache | 3 hr |
| Aug 24, 4:46 PM MST | Special Weather Statement | FGZ | Gila | 44 min |
Nearby
Excessive Heat Warnings in Arizona, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.